MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.64873

Медицинская библиотека · Cureus · 2024

Ethambutol-Induced Optic Neuritis and Vision Loss: A Case Report.

Patel Jaykumar, Patel Chetna, Shah Akash, Shah Paras, Pandya Sajal, Sojitra Brijesh

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Ethambutol is a first-line chemotherapeutic agent, which is commonly used in combination with other drugs for the treatment of tuberculosis. Ethambutol-induced optic neuritis is a serious and rare side effect that is either dose or duration-related and causes progressive painless vision loss, and cecocentral scotomas in the visual field. A rare case of ethambutol-induced optic neuritis was reported in a 52-year-old female who was taking anti-tubercular treatment for pulmonary tuberculosis for five months. She presented with painless diminished vision in both eyes. The patient was diagnosed with a rare case of optic neuritis through various examination methods. Ethambutol was stopped and therapy was continued with oral prednisone, zinc, and vitamin B complex being started along with anti-TB treatment. She showed no marked improvement in visual parameters until the last follow-up. The patient died due to cardiopulmonary arrest as a consequence of pulmonary tuberculosis.

Для цитирования: Patel Jaykumar, Patel Chetna, Shah Akash, Shah Paras, Pandya Sajal, Sojitra Brijesh. Ethambutol-Induced Optic Neuritis and Vision Loss: A Case Report.. Cureus. 2024. DOI: 10.7759/cureus.64873.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.